UAE National Racing: Yas Marina hosts combined round of Touring Car and GT championships this weekend

Nader Zuhour in action currently leads the Total UAE Touring Car Championship Class 1 standings

25 January 2012 – Yas Marina Circuit plays host, on Friday 27 January, to the DAMC organized Round 5 of both the Total UAE Touring Car Championship and the NGK UAE GT Championship. It’s back to business for the UAE’s best race drivers in the first UAE national race meeting of the new year.

The biggest field of the 2011/2012 season is expected to line up on the grid. In Class 1 Nader Zuhour leads the championship standings in his SEAT Leon Supercopa and will be striving to keep the momentum going and sustain his lead at the top of the table.

He will have to work hard for his money on Friday because he has a number of SEAT drivers quite capable of snatching victory. Mohammed Al Owais in the Emirates Racing Team entered car is always a force to reckon with and, with two wins under his belt, the Emirati driver will be looking to add to his tally.

Also with a couple of wins in the bag this season is Ramzi Moutran, driving for Memac Ogilvy Duel Racing, who missed a couple of rounds due to personal commitments and thus will be itching to re-ignite his campaign. Third in the standings and always capable of upsetting the form book is former UAE Touring Car champion Costas Papantonis in the Gulf Petrochem backed SEAT. Also joining the Class 1 battle field as from this round is Abdulla Al Darmaki, also in a SEAT.

in the hard fought Class 2 title race, a mere four points separates Aslam Moola (Emirates Racing Team Honda) and Umair Khan (Lap57 Honda). Moola has three wins to his credit and greater consistency than his rival having scored in all eight rounds of the championship so far. Khan has amassed five wins but a DNF in race four, of the season, is proving to be expensive. Watch out for these two slugging it out at the front of the Class 2 field.

Aslam Moola in action in the Total UAE Touring Car Championship Class 2

Also in the mix and harassing the pace setters, should be the likes of Rupesh Channake (Lap57 Honda), Jonathan Mullan (GNSS Honda) and Mike Scott (Opel).

In the tightly fought Clio Cup class, Alexandros Annivas (Gulf Petrochem Renault) is on winning streak – which started in Round 6 – with three wins in a row for the Fujairah based driver, who will be targeting two more top of the podium finishes on Friday.

With closest rival Khalid Bin Hadher opting out of this round, Annivas faces a tough challenge from the Moutran brothers Nabil and Sami in the pair of Memac Ogilvy Duel Racing Renault Clios – making it three brothers on the same grid for both races on the island – with Willie Morrison also in contention.

Also part of the Total UAE Touring Car field this weekend, will be several Suzuki Swifts battling it out in the Suzuki Swift Cup. Anyone of the drivers is capable of taking a win and invariably the hot hatchback series, more often than not, produces the closest racing on any given race day.

Thus the stage is set for bumper-to-bumper, door handle-to-door-handle episodes of Total UAE Touring Car racing, with several drivers capable of taking top honours in the two races on the day at Yas Marina Circuit.

Due to dwindling fields, the NGK UAE GT Championship races will be combined with the Total UAE Touring Cars and as has become the norm the Leon Price and Rob Barff shared Ferrari 458 Italia will be the team to beat.

The first combined Total UAE Touring Cars/ UAE GT race is scheduled to start at 11.50am on the Northern Circuit configuration of Yas Marina Circuit, with the second race scheduled for 15.15pm.

The races are part of a bill which includes races for Radical Cup and Maserati Trofeo.

 

Timetable – Friday 27th January 2012

9:00 – 9:20 Total UAETCC/NGK UAE GTC – Practice 20min
9:30 – 9:50 Maserati Trofeo Series Qualifying 1 20min 7:30 – 8:30 7:30 – 8:30 10:15 – 10:30
10:00 – 10:20 Total UAETCC/NGK UAE GTC – Qualifying 20min 7:30 – 8:30 7:30 – 9:00 10:40 – 10:55
10:30 – 10:45 Radical Cup Qualifying 1 15min 7:30 – 8:30 7:30 – 9:30 11:15 – 11:30
10:50 – 11:05 Radical Cup Qualifying 2 15min
11:15 – 11:35 Maserati Trofeo Series Qualifying 2 20min
11:50 – Race 1 Total UAETCC/NGK UAE GTC Race 1 15 Laps/20 min
12:15 Lunch and Prayers Break
13:00 Marshals/Medical Back on Post
13:05 – 13:15 Track Inspection / Closure
13:20   Pit Lane Opens
13:30 – Race 2 Radical Cup Race 1 45min
14:30 – Race 3 Maserati Trofeo Series Race 1 30min
15:15 – Race 4 Total UAETCC/NGK UAE GTC Race 2 15 Laps/20 min
15:50 – Race 5 Radical Cup Race 2 45min
16:50 – Race 6 Maserati Trofeo Series Race 2 30min

© 2012, CircuitProDigital. All rights reserved.

Comments are closed

BREAKING NEWS

 

Contact us

About Us

Advertise

Disclaimer

© 2009-2017 - CircuitProDigital.com 

Log in / Dashboard - - Website by XSPORT Contact Webmaster Disclaimer